Volume 24, issue 4 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 4, 1615–2148
Issue 3, 1075–1614
Issue 2, 533–1073
Issue 1, 1–532

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Floer homology, group orderability, and taut foliations of hyperbolic $3$–manifolds

Nathan M Dunfield

Geometry & Topology 24 (2020) 2075–2125
Abstract

This paper explores the conjecture that the following are equivalent for irreducible rational homology 3–spheres: having left-orderable fundamental group, having nonminimal Heegaard Floer homology, and admitting a coorientable taut foliation. In particular, it adds further evidence in favor of this conjecture by studying these three properties for more than 300000 hyperbolic rational homology 3–spheres. New or much improved methods for studying each of these properties form the bulk of the paper, including a new combinatorial criterion, called a foliar orientation, for showing that a 3–manifold has a taut foliation.

Keywords
Floer homology, orderable groups, taut foliations, hyperbolic $3$–manifolds
Mathematical Subject Classification 2010
Primary: 57M27
Secondary: 20F60, 20M05, 57M05, 57M50, 57R30, 57R58
References
Publication
Received: 9 April 2019
Accepted: 27 October 2019
Published: 10 November 2020
Proposed: Cameron Gordon
Seconded: Rob Kirby, Ian Agol
Authors
Nathan M Dunfield
Department of Mathematics
University of Illinois at Urbana-Champaign
Urbana, IL
United States
http://dunfield.info